Utah, 2010

Drought in Utah, June 1 to 30, 2010

June 1 to 30, 2010 · NWS GJT · 1 event in 1 county or zone

Drought conditions over eastern Utah were mostly unchanged through the month of June. A very small portion of northeast Utah improved to near normal conditions.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GJT wrote it up.

Drought conditions over eastern Utah were mostly unchanged through the month of June. A very small portion of northeast Utah improved to near normal conditions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at May 31, 1:24 PM MST, 10 hours 36 minutes earlier.

Area forecast discussion, May 31, 1:24 PM MST, 10 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
224 PM MDT MON MAY 31 2010

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...

A WEAK SHORTWAVE TROUGH WILL SKIM OVER THE NORTHERN HALF OF THE
FORECAST AREA TONIGHT AND EARLY TUESDAY. HIGH AND MID LEVEL CLOUDS
WILL INCREASE BUT LITTLE LOW LEVEL MOISTURE IS EXPECTED. THUS...FEW
IF ANY SHOWERS OR AFTERNOON WEAK RIDGETOP THUNDERSTORMS WILL DEVELOP
LATE TUESDAY AFTERNOON AND EARLY EVENING. BROAD HIGH PRESSURE WILL
REMAIN STATIONARY OVER THE SW U.S. WHICH WILL FORCE ANY PACIFIC
TROUGHS THAT MOVE ONSHORE TO THE NORTH. WARMER AND DRIER AIR WILL
CONTINUE MOVING INTO THE AREA THROUGH WEDNESDAY.

.LONG-TERM...WEDNESDAY NIGHT THROUGH MONDAY...
ZONAL FLOW OVER THE NORTHERN PORTION OF THE FORECAST AREA WILL GIVE
WAY TO A FLAT RIDGE PATTERN. THIS FLAT RIDGE WILL TAKE HOLD AND START
TO SLOWLY AMPLIFY THROUGH THE WEEKEND. A WEAK SHORTWAVE TRACKS
THROUGH THE FLOW AND OVER THE NORTHERN TIER OF COUNTIES FRIDAY
AFTERNOON AND EVENING ALTHOUGH MOISTURE IS LIMITED. WILL INCREASE
CLOUD COVER ONLY SLIGHTLY AND KEEP POPS AT A MINIMUM. TEMPERATURES
WILL INCREASE DURING THIS PERIOD AND REMAIN ABOVE NORMS.

&&

.AVIATION...

WIDESPREAD VFR CONDITIONS WILL CONTINUE INTO TUESDAY.

&&

.HYDROLOGY...

HIGH FLOWS WILL CONTINUE ALONG THE ELK...YAMPA AND GREEN RIVERS AS
SNOWMELT CONTINUES.  MINOR LOW LAND FLOODING IS POSSIBLE ALONG THE
ELK RIVER IN ROUTT COUNTY.  MANY RIVERS AND SMALLER STREAMS WILL
CONTINUE TO EXPERIENCE STRONGER FLOWS THROUGH WEDNESDAY.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...NONE.
UT...NONE.

SHORT TERM.....CJC
LONG TERM......AS
AVIATION.......TGJT
HYDROLOGY......PF
Hazardous weather outlook, May 31, 5:00 AM MST, 19 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
600 AM MDT MON MAY 31 2010

COZ001>014-017>023-UTZ022>025-027>029-011200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
600 AM MDT MON MAY 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

MANY SMALL RIVERS AND STREAMS WILL BE RUNNING HIGH AS THE MOUNTAIN
SNOW CONTINUES TO MELT.  NO OTHER SIGNIFICANT WEATHER HAZARDS ARE
EXPECTED TODAY OR TONIGHT.

NO SIGNIFICANT WEATHER IS EXPECTED TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WARM AND DRY CONDITIONS WILL PERSIST THROUGH THE WEEK...ALTHOUGH SOME
SPOTTY SHOWERS AND ISOLATED THUNDERSTORM WILL BE POSSIBLE OVER THE
NORTHERN AREAS TUESDAY NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Tavaputs Plateau

When
June 1, 12:00 AM MST to June 30, 11:59 PM MST
Where
Tavaputs Plateau forecast zone
Reported by
Other Federal Agency
Coordinates
39.554, -109.544 (the zone’s center; the record gives no point)

The far southwestern portion of the area improved to near normal conditions.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2010Every state in 2010This day in weather historyWarnings in Utah, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243305.